MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516710
Medical Device Problem Codes Difficult to Remove (1528); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.However, it was reported the device was not used past its expiry date.The physician who performed the attempted stent removal procedure is dr.(b)(6) of (b)(6) medical ctr (b)(6).(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further information is identified, a supplement medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on september 27, 2018 that a wallflex esophageal fully covered stent was implanted to treat an 8 cm malignant stricture in the distal esophagus during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2018.Reportedly, the stent was implanted at (b)(6) medical center (b)(6).The patient's anatomy was not tortuous and was not dilated prior to stent placement.It was reported that the patient has undergone radiation /chemotherapy during the time following stent placement.According to the complainant, on (b)(6) 2018, x-ray was performed by another facility and found the stent had migrated into the stomach.Reportedly, on the same day, the patient was brought back to (b)(6) medical center (b)(6) and removal of the stent was attempted but without success.As per the physician, stent migration was not due to stricture resolution.Reportedly, the physician was comfortable leaving the stent in place and has no plan to remove the stent.There were no patient complications reported as a result of this event. the patient's condition following the procedure was reported to be fine.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7981720
Report Number3005099803-2018-60934
Device Sequence Number11201493
Product Code ESW
UDI-Device Identifier08714729778042
UDI-Public08714729778042
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516710
Device Catalogue Number1671
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR